Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 100, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 9, 2006, 12:39 PM CDT for Baldwin County, Mobile County, Alabama. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2006, 12:39 PM CDT (17:39 UTC)
- Expired
- May 9, 2006, 1:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 40 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 1:20 PM CDT | HAIL 0.75 | Crossroads, AL | |
| May 9, 1:30 PM CDT | HAIL 0.75 | Whitehouse Forks, AL | PENNY SIZE HAIL JUST EAST OF WHITEHOUSE FORKS ALONG HWY. 59 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 10:26 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 5.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 091739 SVRMOB ALC003-097-091830- /O.NEW.KMOB.SV.W.0100.060509T1739Z-060509T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1239 PM CDT TUE MAY 9 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA MOBILE COUNTY IN SOUTHWEST ALABAMA * UNTIL 130 PM CDT * AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CELESTE...OR ABOUT 15 MILES NORTH OF DOWNTOWN MOBILE...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CREOLA AND I65 AND US 43 BY 1245 PM CDT HURRICANE BY 100 PM CDT CARPENTER AND CROSSROADS BY 105 PM CDT I65 AND AL 59 BY 110 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3101 8815 3084 8815 3076 8761 3102 8763 $$
3 follow-up statements
000 WWUS54 KMOB 091756 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1255 PM CDT TUE MAY 9 2006 ALC003-097-091830- /O.CON.KMOB.SV.W.0100.000000T0000Z-060509T1830Z/ BALDWIN AL-MOBILE AL- 1255 PM CDT TUE MAY 9 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 PM CDT FOR NORTHEASTERN MOBILE AND NORTH CENTRAL BALDWIN COUNTIES... AT 1253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SALCO...OR ABOUT 15 MILES WEST OF BAY MINETTE...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... I65 AND AL 225 BY 110 PM CDT STOCKTON BY 115 PM CDT VAUGHN AND I65 AND AL 59 BY 120 PM CDT LATHAM BY 125 PM CDT RABUN...7 MILES NORTHWEST OF I65 AND AL 287 AND 9 MILES WEST OF I65 AND CR 47 BY 130 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. LAT...LON 3101 8814 3085 8802 3087 8764 3120 8767 $$
000 WWUS54 KMOB 091812 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 110 PM CDT TUE MAY 9 2006 ALC097-091820- /O.CAN.KMOB.SV.W.0100.000000T0000Z-060509T1830Z/ MOBILE AL- 110 PM CDT TUE MAY 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MOBILE COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. LAT...LON 3104 8798 3075 8792 3072 8761 3124 8763 $$ ALC003-091830- /O.CON.KMOB.SV.W.0100.000000T0000Z-060509T1830Z/ BALDWIN AL- 110 PM CDT TUE MAY 9 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 PM CDT FOR NORTHWESTERN BALDWIN COUNTY... AT 106 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR I65 AND AL 225...OR ABOUT 9 MILES NORTHWEST OF BAY MINETTE...MOVING NORTHEAST AT 20 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR CROSSROADS AND MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... STOCKTON...VAUGHN...I65 AND AL 59 AND 9 MILES NORTHWEST OF BAY MINETTE BY 115 PM CDT I65 AND AL 287 AND LATHAM BY 125 PM CDT RABUN...7 MILES WEST OF I65 AND CR 47...8 MILES NORTHWEST OF DYAS AND 9 MILES WEST OF PERDIDO BY 130 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. LAT...LON 3104 8798 3075 8792 3072 8761 3124 8763 $$
000
WWUS54 KMOB 091820
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
120 PM CDT TUE MAY 9 2006
ALC003-091830-
/O.CON.KMOB.SV.W.0100.000000T0000Z-060509T1830Z/
BALDWIN AL-
120 PM CDT TUE MAY 9 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 PM CDT FOR
CENTRAL BALDWIN COUNTY...
AT 119 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR WHITEHOUSE FORKS...OR ABOUT NEAR BAY
MINETTE...MOVING EAST SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTH OF STEELWOOD BY 125 PM CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
LAT...LON 3088 8785 3079 8789 3064 8771 3072 8753
3088 8763
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:33 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 9, 10:33 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1033 AM CDT TUE MAY 9 2006 .SHORT TERM (TODAY)...WILL BE MAKING A LATE MORNING UPDATE TO ZONES TO MENTION SEVERE THUNDERSTORM WATCH #315 WHICH IS IN EFFECT THROUGH 5 PM CDT FOR THE CENTRAL AND WESTERN PORTIONS OF THE COUNTY WARNING AREA. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 9, 5:45 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED DATE... NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT TUE MAY 9 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-102300- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 545 AM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED LATER TODAY AND TONIGHT. A FEW OF THE STRONGER THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. AT THIS TIME THE STORM PREDICTION CENTER HAS PLACED SOUTHEAST MISSISSIPPI AND EXTREME WESTERN SECTIONS OF SOUTHWEST ALABAMA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGH TONIGHT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AND WEDNESDAY EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. AT THIS TIME THE STORM PREDICTION CENTER HAS PLACED SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED LATER TODAY AND TONIGHT AND ON WEDNESDAY. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY.
In the hours before
Local storm report, May 9, 11:05 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1105 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL 6 W SPANISH FORT 30.67N 87.98W
05/09/2006 E0.88 INCH BALDWIN AL PUBLIC
HAIL REPORTED ALONG CAUSEWAY. FELL FOR 5 MINUTES.
&&
GBLocal storm report, May 9, 12:04 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1204 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND GST CRESTVIEW 30.76N 86.57W
05/08/2006 M61 MPH OKALOOSA FL ASOS
&&
CULLENSpecial weather statement, May 9, 12:23 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1223 PM CDT TUE MAY 9 2006 MSZ067-075-076-091815- PERRY-GREENE-WAYNE- 1223 PM CDT TUE MAY 9 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHEASTERN PERRY... AND MOVING EASTWARD INTO NORTHERN GREENE AND SOUTHERN WAYNE COUNTIES... AT 1220 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES SOUTH OF RHODES...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MULBERRY...PIAVE...SAND HILL...SMITHTOWN...CLARA...BUCKATUNNA AND CHICORA THROUGH 115 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:33 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 42 min |
| May 8, 7:50 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 55 min |
| May 8, 8:07 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Monroe | 23 min |
| May 8, 8:27 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 63 min |
| May 8, 8:31 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 29 min |
| May 8, 8:42 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 48 min |
| May 8, 8:58 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 62 min |
| May 8, 9:17 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 58 min |
| May 8, 9:27 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 48 min |
| May 8, 10:05 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 55 min |
| May 8, 11:00 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 60 min |
| May 9, 9:54 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 36 min |
| May 9, 10:33 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 42 min |
| May 9, 11:15 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 34 min |
| May 9, 1:01 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 44 min |
| May 9, 1:29 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 46 min |
| May 9, 1:43 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 35 min |
| May 9, 2:29 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 61 min |
| May 9, 3:52 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 38 min |
| May 9, 4:30 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 45 min |
| May 9, 4:36 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 43 min |
| May 9, 5:12 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 48 min |
| May 9, 5:16 PM CDT | Tornado Warning | MOB | Clarke, Washington | 44 min |
| May 9, 5:44 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 46 min |
| May 9, 5:56 PM CDT | Tornado Warning | MOB | Clarke, Washington | 34 min |
| May 9, 6:31 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 44 min |
| May 9, 6:55 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 50 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.